As you know, I have been recovering very well from the four “Tumor kills” which I had done for my Carcinoid Cancer in my liver. My strength was in the high 90th percentile of how I felt when I was “normal” – meaning, before the cancer. As I believe I stated though, I am now on a full dose of a cancer fighting drug called “Afinitor.” My reaction to a half dose went well, but the full dose is very fatiguing, meaning I get out of breath after a few feet of walking. It is not so much that I do not have strength, it is that I cannot seem to tap into it without getting severely out of breath. It is psychologically hard to take a pill that makes you feel bad when you know if you went off the pill you would feel very good for a while.
It is too soon to say whether I can continue with the pill – which amounts really to “chemo” by pill instead of intravenously – since at this point the pill is worse than the disease in how I feel. The point of the pill, the only pill ever proven effective for Carcinoid, is to slow or stop tumor progression. The ideal thing for me will be that I will adjust to the side effects of the pill but it will do its job unabated. We will not know what effect it is having, good or bad, until my next CAT Scan in November. If I cannot tolerate the side effects, then plan “B” is to rely upon the fact that this cancer grows very slowly, and if we see a tumor start to grow then I will go into the clinic for another “tumor kill.” Although I can repeat this “tumor kill” procedure a number of times, there might come a time when no more tumor killing is possible. This is another good reason to be patient with the side-effects even though they are severe and sometimes discouraging.
Please pray that the side effects diminish and that the pills work to stop or slow down the tumors even more. If the tumors grow slowly enough, as they might, then this is almost a cure for me. I will keep you informed from time to time.